Seizure medications levetiracetam

Common Questions and Answers about Seizure medications levetiracetam

seizure

2030686 tn?1351692148 I remember the gastro saying I needed to be seizure free for so long b4 I can tx. Does anybody know why this is? Will the medications lower my seizure threshold even more? My reg dr put in a call to the neuro after I had a few seizures this weekend and she put me on Keppra.
Avatar n tn Is there any indication that anti-seizure (keppra) medicine could help with spasticity?
Avatar n tn Hi my 2 month old baby had a seizure in the right leg for about two minutes and the doctor started him in keppra and I am nervous about it. I been reading about it and I really don't know what to do. If someone have ore had any experience please let me know. GOD bless you all!!!!
Avatar m tn I am a happy father of 2 boys. My older son (now 8.5 yrs) had his first seizure 18 month ago and a second one 1 month ago. Despite the low frequency, due to long duration (~1hr! in both cases) the doctor suggested to start medication and suggested depakine (valproid acid) mentioning it could potentially help with the attention deficit problem (ADD / ADHD).
Avatar m tn I find their diagnosis interesting as most seizures of the gelastic type are tied to small tumors near the hypothalamus. My hope for you and your son is that the actual type of seizure he suffers from is in the category that goes away as they approach puberty.
Avatar f tn i take 3000 mg of keppra and 600 mg of tegratol a day,)not a typo) still not fully seizure free and am having alot of dizzy spells.which i was told by my neuro that it was vertigo due to the pollen in the air. can all this med make me gain weight. not a little person , but have gain about 20 pounds in the last month or so. wating or exercise habbits have not changed. could it be the meds.
Avatar f tn Diagnostic tests such as EEG may be normal especially if it was done after the seizure episode. It is important that you take your medications regularly and as prescribed. Missing a dose may lead to breakthrough seizures and increases the chance of getting an attack. Having an an attack does not necessarily mean you also have a brain tumor.Imaging studies such as Ct scan will help rule this out. Take care and best regards.
Avatar f tn She has been on medications for the last three and a half years. She had her first episode of seizure at the age of 1 which was a full seizure. After a three month period of no seizures, she started getting them again as episodes of staring and slumping. Her neurologist put her on valparin and she was alright for a year with no episodes.
Avatar f tn She is now taking her first medications for the seizure disorder and is extremely tired. She's on 250 mg once at night. Next week we will add 125 mg to her mornings. Then we will increase that to 250 in the morning and I'm not so sure I want to increase her more than absolutely necessary because of her low tolerance to all medicines. Could 500 mg daily maybe be effective? Could 250 mg maybe be effective? By the way, her skin infection was ringworm.
Avatar f tn Thank you Dr. Sharma for your last response. If you wouldn't mind I would like to update you and see if you have any further suggestions or thoughts. I went to a neurosurgeon who does NOT believe the cluster of cysts is causing the seizures and recommended leaving them alone.
Avatar m tn ) I know I’ve given you a long list, sorry about that. But of these medications, usually the medications tried the first time around are either lamictal, tegretol, trileptal, keppra, or zonegran. Of these first try medications, keppra, lamictal, trileptal, and tergretol usually have the fewest side effects on a moderate dose, and are often the first drugs of choice amongst docs for focal epilepsy.
Avatar n tn Anti-epileptic drugs help protect the brain from seizure spread. I suspect that you are having more of the seizure episodes (in your sleep) than you know. I would restart the Gabitril (if it worked for you in the past), for now. Most improtantly I would recommend that that you get an EEG (electro-encephalogram, or "brain-wave test"). The initial EEG is often 20 minutes. If this is not revealing I would suggest a 2 hour, sleep deprived EEG with sleep.
Avatar f tn I also have what has been termed as “non-specific myoclonic seizure activity of the abdomen”. My thyroid has also been a little off in the past, but not enough to require that I take medicine, which I opted not to because I already take a lot of meds. I was involved in a pretty severe automobile accident when I was 16, most of these conditions stem from this, as well as rendered me blind in one eye, partially deaf in one ear.
641243 tn?1235755684 ---any ideas on how to do this? We are going to try Levetiracetam (also called Keppra) in addition to his Phenobarbital and Potassium Bromide. Keppra has no side effects, which is great, so fingers crossed that we see some dramatic results with this!
Avatar n tn infusion treatment with antiinflammatory (steroid, NSAID), DHE, depakote (seizure medications) may be useful. You can get infusion treatment from headache centers in many big institutes (Cleveland Clinic has one). You will need to see a headache specialist first before the infusion treatment. This kind of infusion treatment will break the headache cycle. Botox is another good option. I would do the infusion treatment first. I understand that you had botox once.
Avatar n tn I still have the scar but it did not show up on the MRI. When I was a year old, at a department store, I hurt my finger and had a grand mal seizure. My mother took me to the pediatrician who yelled at her for letting me hurt myself. After that, every time I would have an injury, I would have a grand mal seizure. Examples, when I got bit by a dog, when I fell down a flight of stairs, when I get a really bad charlie horse in my leg.
1475492 tn?1332887767 Baclofen will not help with twitching or myoclonus. That's handled by a separate set of medications - the anti-seizure stuff. I'm on levetiracetam, which is for my myoclonus.
Avatar f tn Depakote (divalproex sodium) Gabitril (tiagabine) Keppra (levetiracetam) Lamictal (lamotrigine) Neurontin (gabapentin) Tegretol (carbamazepine) Topamax (topiramate) Trileptal (oxcarbazepine I would agree with the statement that the risk is greater left untreated than with them. My suicidal ideations are MUCH less being treated vs. not. Of course, it's always best to be educated!
Avatar m tn He had two seizures, one on Sunday and one on Monday, at almost exactly the same time in the evening. After the second seizure, the vet put him on phenobarbital (97 mg/2x per day). He's been on it for five days now and is still pretty out of it. He is extremely lethargic (sleeps most of the day), has coordination problems, and weakness in his hind end. He walks veeery slowly. He's also extremely hungry and thirsty. I've read that all of these are possible phenobarbital side effects.